Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 6, 2018, 7:55 PM MDT for 4 counties in Colorado. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 7:55 PM MDT (01:55 UTC)
- Expired
- Jun 6, 2018, 8:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 54 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 8:01 PM MDT | TSTM WND GST 58 | 2 S Ken Caryl, CO | CDOT OB. |
| Jun 6, 8:18 PM MDT | TSTM WND DMG | 2 S Lakewood, CO | 3 INCH DIAMETER TREE BRANCHES DOWN. REPORT VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
136
WUUS55 KBOU 070155
SVRBOU
COC005-031-035-059-070230-
/O.NEW.KBOU.SV.W.0076.180607T0155Z-180607T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
755 PM MDT WED JUN 6 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
North central Douglas County in northeastern Colorado...
Southwestern Arapahoe County in northeastern Colorado...
Southwestern Denver County in northeastern Colorado...
Northern Jefferson County in central Colorado...
* Until 830 PM MDT.
* At 754 PM MDT, a severe thunderstorm was located near Morrison, or
12 miles southwest of Denver, moving northeast at 5 mph. The s
severe winds will precede the precipitation and last for 10
minutes or more.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Western Denver, Lakewood, southeastern Arvada, southwestern
Centennial, Highlands Ranch, Littleton, Englewood, Wheat Ridge,
southern Golden, Greenwood Village, Evergreen, Sheridan, Morrison,
Idledale, Tiny Town, Chatfield Reservoir, Kittredge, Red Rocks Park
and Indian Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3967 10533 3980 10506 3979 10505 3951 10493
3947 10520
TIME...MOT...LOC 0154Z 245DEG 5KT 3962 10515
HAIL...<.75IN
WIND...60MPH
$$
SCHLATTER2 follow-up statements
338
WWUS55 KBOU 070208
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
808 PM MDT WED JUN 6 2018
COC005-031-035-059-070230-
/O.CON.KBOU.SV.W.0076.000000T0000Z-180607T0230Z/
Douglas CO-Arapahoe CO-Denver CO-Jefferson CO-
808 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTH CENTRAL DOUGLAS...SOUTHWESTERN ARAPAHOE...SOUTHWESTERN
DENVER AND NORTHEASTERN JEFFERSON COUNTIES...
At 807 PM MDT, a severe thunderstorm was located over Sheridan, or 6
miles southwest of Denver, moving east at 15 mph. A gust to 58 mph
was reported south of Ken Caryl at 801 PM.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Western Denver, Lakewood, southeastern Arvada, southwestern
Centennial, Highlands Ranch, Littleton, Englewood, Wheat Ridge,
southern Golden, Greenwood Village, Roxborough Park, Sheridan,
Morrison, Chatfield Reservoir and Red Rocks Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3980 10506 3979 10505 3951 10493 3948 10512
3971 10525
TIME...MOT...LOC 0207Z 248DEG 15KT 3965 10503
HAIL...<.75IN
WIND...60MPH
$$
SCHLATTER514
WWUS55 KBOU 070226
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
826 PM MDT WED JUN 6 2018
COC005-031-035-059-070235-
/O.EXP.KBOU.SV.W.0076.000000T0000Z-180607T0230Z/
Douglas CO-Arapahoe CO-Denver CO-Jefferson CO-
826 PM MDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DOUGLAS...
SOUTHWESTERN ARAPAHOE...SOUTHWESTERN DENVER AND NORTHEASTERN
JEFFERSON COUNTIES WILL EXPIRE AT 830 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with this thunderstorm.
LAT...LON 3980 10506 3979 10505 3951 10493 3948 10512
3971 10525
TIME...MOT...LOC 0225Z 245DEG 5KT 3967 10497
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:41 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 3:41 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 341 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 341 PM MDT Wed Jun 6 2018 The plains airmass is primed for thunderstorm formation, with the greatest potential across the northeast corner of the state where models CAPES are in the 2000-3800 j/kg range. Even though sfc temps have reached the low to mid 90s in Sedgwick and Phillips Counties, convection has yet to fire off. However, believe that's only a matter of time. Closer to the Front Range, isolated high based storms have begun to move over the nearby plains. No precip reaching the ground yet, just virga and some gusty winds. Over the next few hours, convection will become more widespread particularly along the Palmer Divide and northeast across Elbert County, eastern portions of Adams and Arapahoe Counties, and Washington counties along a low-level convergence zone. HiRes models also indicate a sfc cyclone in Elbert County which is showing up in observations. Models show this low migrating northeastward along the above mentioned convergence zone across northeast Colorado this evening about the time a mid-level shortwave trough passes overhead. Believe storms firing east of a Sydney, NE to Elbert, CO line will have the best chance for turning severe between 5 pm MDT and 10 pm MDT today. Shear not terribly great, but could see an isolated supercell or two produce a brief tornado/land spout. But, the main severe weather threat will be hail up to golf ball size and wind gusts to 60 mph. Evening t-storms in the northeast corner of the CWA where dewpoints in the mid to upper 50s may also produce locally heavy rainfall, with possible one-hour rain totals up to 3/4 inch. Storms are expected to move east of the CWA by midnight as drier air spreads in from the west after the shortwave passes. However, on the far eastern plains, a sely low-level flow should keep overnight dewpoints in the 45-55 deg range. Lows tonight will be slightly . cooler than last night under clearing skies. On Thursday, the forecast area will still be under a strong upper ridge. Models show another weak mid-level shortwave trough moving through the ridge and passing over the forecast area during the afternoon hours. Lower levels of the atmosphere not as moist as today, and therefore CAPES not as great. But, could see a few strong storms initiate along a weak sfc trough moving east off the Front Range during the afternoon. Gusty winds will be the main concern. As a result, PoPs will be lower tomorrow while temperatures should be at least a couple degs warmer. .LONG TERM...(Thursday night through Wednesday) Issued at 341 PM MDT Wed Jun 6 2018 Medium range models continue to show southwesterly flow aloft over Colorado through the weekend. This will keep warm temperatures across the state with limited amounts of moisture intrusion. Mountain areas will continue to see isolated shower development each afternoon on the strength of the heating of the elevated terrain. Most of the plains will have too much dry air at low levels to sustain any deep, moist convection. The northeast corner of the state, including Washington and Logan Counties may see better moisture from the central Plains on Friday through Sunday which could feed some thunderstorms east of a Sterling-Akron line. High temperatures will continue climbing into the lower and mid 90s. At the end of the weekend, flow aloft will switch to more westerly as an upper trough moves across the northern Rockies. At the same time, the upper ridging over the southern Plains will extends westward over the Arizona and New Mexico. A surface cold front is expected to move in Monday morning with cooler temperatures across the plains. The increased westerly flow aloft will produce gusty winds over the mountains which may raise fire weather concerns. Temperatures on Monday and Tuesday will cooler and the westerly flow aloft will be drier. These effects will stabilize the airmass. By the middle of next week, things should begin to re-moisten as moisture from the southern plains begins advecting into the region. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 341 PM MDT Wed Jun 6 2018 VFR conditions in store for the next 24 hours. Isolated thunderstorms possible in the Denver metro area until around 01z this evening. Wind gusts to around 40 mph and brief moderate rainfall a possibility. Storms should be well east of the metro area by 03z this evening with sfc winds turning from easterly to southerly at speeds generally under 12 kts. On Thursday, south- southeast 5-12 kts with a slight chance of thunderstorms after 21z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Baker LONG TERM...Dankers AVIATION...Baker
Hazardous weather outlook, Jun 6, 10:59 AM MDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Wed Jun 6 2018 COZ030>051-070500- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Wed Jun 6 2018 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Thunderstorms are expected to develop over the Front Range by midday and on the plains through the afternoon. The plains storms could linger through late this evening. A few thunderstorms on the plains could turn severe this afternoon, with the greatest risk for severe weather east of a line from Fort Collins to Limon from 5 pm to 10 pm today. Hail up to golf ball size and wind gusts to 60 mph will be the biggest threats. However, locally heavy rainfall and isolated tornadoes can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Much above normal temperatures will return for Thursday through the weekend as upper ridging prevails. Moisture over the far northeastern plains Thursday, and to a lesser extent on Friday, will allow for a chance of strong to severe thunderstorms. These storms will have strong outflow winds and possible large hail associated with them. A weather disturbance moving to the north of the area will increase winds and bring even warmer and drier weather to the area Sunday. This will increase fire weather concerns, especially in the high country and high valleys. A cold front is expected to move in late Sunday night into Monday which should bring temperatures closer to normal through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 3 PM. Baker/Dankers
In the hours before
Local storm report, Jun 6, 6:21 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
621 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 6 SE NEW RAYMER 40.54N 103.78W
06/06/2018 M1.25 INCH WELD CO TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL. SOFT.
0608 PM HAIL 7 NE CROOK 40.93N 102.71W
06/06/2018 M4.00 INCH LOGAN CO TRAINED SPOTTER
BROKEN WINDSHIELDS. DAMAGE TO VEHICLES.
0516 PM HAIL 8 W FORT MORGAN 40.27N 103.95W
06/06/2018 M1.75 INCH MORGAN CO TRAINED SPOTTER
&&Local storm report, Jun 6, 6:30 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
630 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 4 WSW STONEHAM 40.58N 103.75W
06/06/2018 M1.75 INCH WELD CO TRAINED SPOTTER
&&Special weather statement, Jun 6, 7:08 PM MDT, 47 minutes before
Special Weather Statement National Weather Service Denver CO 708 PM MDT WED JUN 6 2018 COZ043-070200- Central and South Weld County CO- 708 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD COUNTY UNTIL 800 PM MDT... At 708 PM MDT, Doppler radar was tracking a strong thunderstorm near Milton Reservoir, or 15 miles southeast of Greeley, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kersey, Keenesburg and Milton Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 100 AM MDT for northeastern Colorado. LAT...LON 4011 10452 4021 10472 4042 10463 4030 10424 TIME...MOT...LOC 0108Z 210DEG 13KT 4022 10460 SCHLATTER
Local storm report, Jun 6, 7:27 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
727 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 1 W PEETZ 40.96N 103.13W
06/06/2018 M60 MPH LOGAN CO TRAINED SPOTTER
&&Local storm report, Jun 6, 7:28 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
728 PM MDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 W PEETZ 40.96N 103.13W
06/06/2018 M1.75 INCH LOGAN CO TRAINED SPOTTER
&&Special weather statement, Jun 6, 7:51 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Denver CO
751 PM MDT WED JUN 6 2018
COZ036-039-040-070230-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
751 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DOUGLAS...
SOUTHWESTERN ARAPAHOE...SOUTHWESTERN DENVER AND CENTRAL JEFFERSON
COUNTIES UNTIL 830 PM MDT...
At 750 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tiny Town, or 17 miles southwest of Denver, moving northeast at 25
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Southwestern Denver, Lakewood, southwestern Centennial, Highlands
Ranch, Littleton, Englewood, Greenwood Village, Evergreen, Sheridan,
Morrison, Idledale, Tiny Town, Chatfield Reservoir, Red Rocks Park,
Indian Hills, Aspen Park and Kittredge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3947 10525 3962 10537 3976 10499 3953 10496
3952 10498 3950 10498
TIME...MOT...LOC 0150Z 239DEG 28KT 3959 10524
BARJENBRUCHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:10 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 35 min |
| Jun 6, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| Jun 6, 6:37 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 38 min |
| Jun 6, 6:50 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 40 min |
| Jun 6, 7:08 PM MDT | Special Weather Statement | BOU | Weld | 52 min |
| Jun 6, 7:09 PM MDT | Areal Flood Advisory | BOU | Logan, Sedgwick | 111 min |
| Jun 6, 7:11 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 49 min |
| Jun 6, 7:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 6, 7:51 PM MDT | Special Weather Statement | BOU | Jefferson | 39 min |
| Jun 6, 8:11 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jun 6, 8:26 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 49 min |
| Jun 6, 8:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 20 min |
| Jun 6, 9:30 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Jun 6, 10:07 PM MDT | Areal Flood Advisory | BOU | Washington | 113 min |
| Jun 6, 10:21 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 23 min |
| Jun 6, 10:58 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 47 min |
| Jun 7, 12:06 AM MDT | Special Weather Statement | BOU | Washington | 39 min |
| Jun 7, 12:10 AM MDT | Areal Flood Advisory | BOU | Washington | 95 min |
| Jun 7, 3:26 PM MDT | Special Weather Statement | BOU | Arapahoe | 34 min |
| Jun 7, 4:08 PM MDT | Special Weather Statement | BOU | Adams | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.